Florida, 2013

Tornado and Flash Flooding in Florida, July 22, 2013

July 22, 2013 · NWS MOB · 5 events in 2 counties and zones

Severe thunderstorms with isolated occurrences of strong downburst winds and localized flooding developed during the mid to late afternoon hours on July 22.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Severe thunderstorms with isolated occurrences of strong downburst winds and localized flooding developed during the mid to late afternoon hours on July 22.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 22, 2:57 PM CST, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 22, 2:57 PM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
357 PM CDT MON JUL 22 2013

.SHORT TERM (TONIGHT AND MONDAY)...VERY WEAK SFC TROF CONTINUES OVER
THE REGION THIS AFTERNOON INTO TONIGHT. FCST AREA WAS IN WEAK
SUBSIDENCE AREA ON THE BACKSIDE OF A DEPARTING UPPER LEVEL
DISTURBANCE EARLIER THIS MORNING...BUT THE APPROACH OF YET ANOTHER
WEAK UPPER DISTURBANCE TO THE NORTHWEST COMBINED WITH AFTERNOON
HEATING AND DEEP MOISTURE OVER THE AREA HAS RESULTED IN SCATTERED TO
NUMEROUS SHOWERS AND STORMS OVER THE REGION THIS AFTERNOON AS
EXPECTED.  MOST OF THIS ACTIVITY WILL BE OVER INTERIOR SECTIONS OF
SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA THROUGH MID EVENING OR
SO...WITH MORE ISOLATED COVERAGES DOWN NEAR THE COAST AND OVER THE
COASTAL WATERS. PCPN WILL TAPER OFF SOMEWHAT DURING THE OVERNIGHT
HOURS...BUT WILL LIKELY RE-FIRE CLOSE TO THE COAST AND OVER THE
MARINE ZONES TOWARD DAYBREAK...THEN JUST LIKE TODAY...OVER INTERIOR
ZONES LATE MORNING THROUGH AFTERNOON TOMORROW. PCPN COVERAGES
TOMORROW WILL BE GREATEST OVER EASTERN AND NORTHEASTERN ZONES...
WHERE DYNAMICS ASSOCIATED WITH A WEAK FRONTAL BOUNDARY APPROACHING
FROM THE NORTH WILL BE STRONGEST. STILL UNDERCUT MAV MOS MAX TEMP
GUIDANCE FOR TOMORROW AS WELL...LEANING TOWARD THE COOLER ECMWF MOS.
WENT WITH ECMWF MOS GUIDANCE FOR TONIGHT...WHICH WAS VERY CLOSE TO
MAV MOS NUMBERS. 12/DS

(TUESDAY NIGHT THROUGH WEDNESDAY NIGHT)...SURFACE HIGH PUSHING INTO
THE GULF FROM THE PIEDMONT REGION WILL MAINTAIN ITSELF THROUGH THE
REMAINDER OF THE SHORT TERM. SURFACE TROUGH APPROACHING THE FORECAST
AREA FROM THE NORTH ON WEDNESDAY WILL STALL NEAR THE COAST WEDNESDAY
NIGHT OR A LITTLE LATER. UPPER HIGH OVER THE GULF OF MEXICO WILL MOVE
WEST AS AN UPPER TROUGH CONTINUES TO DIG SOUTH OVER THE EASTERN
STATES. A SERIES OF UPPER LEVEL DISTURBANCES APPROACHING FROM THE
NORTHWEST WILL MOVE OVER THE FORECAST AREA BOTH DAYS...BRINGING
CONTINUED DAYTIME CONVECTIVE COVERAGE IN THE SCATTERED TO NUMEROUS
CATEGORY FOLLOWED BY ISOLATED TO LOW END SCATTERED COVERAGE BOTH
NIGHTS. PRECIPITABLE WATER ABOUT 2 INCHES...CAPE 3000 TO 3600 AND LI
-8. BASIN-WIDE RAINFALL OVER THE THREE DAY PERIOD EXPECTED TO RANGE
FROM 0.15 INCHES OVER OUR FAR SOUTHWESTERN ZONES TO 1.35 IN THE FAR
NORTHEASTERN ZONES. IT IS LIKELY WE WOULD FIND LOCALIZED HIGHER
RAINFALL OF TWO TO THREE INCHES.

77/BD

.LONG TERM [THURSDAY THROUGH MONDAY]...NO CHANGES TO FORECAST NOR
GRIDS SAVE WEATHER . UPPER HIGH OVER THE SOUTHWEST WILL PERSIST
THROUGH THIS WEEK AND BREAK DOWN OVER THE WEEKEND. ANOTHER UPPER
TROUGH WILL MOVE IN OVER THE PACIFIC NORTHWEST. THE EASTERN STATES
LONG WAVE TROUGH WILL BEGIN TO DAMPEN OUT AS IT MOVES NORTHEAST INTO
THE LARGE SCALE FLOW LATE THURSDAY WITH AN EASTWARD EXTENSION OF THE
SOUTHWEST HIGH BUILDING OVER THE NORTHERN GULF REGION. THE UPPER
RIDGE WILL THEN MOVE SOUTH OVER THE WEEKEND AS ANOTHER LARGE TROUGH
DEEPENS SOUTH OVER THE EASTERN STATES. THIS WILL LEND ITSELF HANDILY TO
A DRYING TREND WITH LOW END CHANCE POPS EXPECTED THROUGH THE
WEEKEND. AN UPPER HIGH WILL THEN BUILD OVER THE REGION BY MONDAY OF
NEXT WEEK. SURFACE HIGH OVER THE WESTERN ATLANTIC AND WESTERN
EXTENSION OF THE RIDGE OVER THE CENTRAL GULF WILL REMAIN INTACT
THROUGH THE WEEKEND...WHILE THE SURFACE TROUGH REMAINS ENTRENCHED
OVER THE FORECAST AREA. EXPECT ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS EACH DAY THROUGH THE EXTENDED.

SLIGHTLY HIGHER THAN NORMAL TEMPERATURES WILL CONTINUE THROUGH THE
EXTENDED WITH HIGHS INLAND AREAS RANGING FROM 90 TO 95 DEGREES...
WITH MID TO UPPER 80S ALONG THE BEACHES. LOWS EACH NIGHT WILL BE IN
THE LOW TO MID 70S WITH UPPER 70S AT THE BEACHES. 77/BD

&&

.MARINE...A WEAK SURFACE TROUGH OF LOW PRESSURE WILL BE DISSIPATING
OVER THE MARINE AREA THROUGH THIS EVENING...WITH ANOTHER REINFORCING
BOUNDARY MOVING DOWN TOWARD THE COAST OR EVEN OVER THE MARINE AREA
BY WEDNESDAY. THIS BOUNDARY WILL LIKELY LINGER NEAR OR OVER THE
MARINE ZONES INTO THE EARLY PART OF THE WEEKEND...WITH THE SFC RIDGE
BEING PUSHED SOUTH OVER THE CENTRAL AND SOUTHERN GULF OF MEXICO.
THIS WILL RESULT IN A LIGHT TO MODERATE...AND MORE PREDOMINATELY
WESTERLY WIND FLOW OVER THE MARINE AREA THROUGH THE REMAINDER OF THE
WEEK. FLOW INITIALLY A LITTLE STRONGER TONIGHT THROUGH INTO TUESDAY
AND SMALL CRAFT SHOULD EXERCISE CAUTION FOR WINDS IN THE 15-20 KNOT
RANGE OVER THE GULF ZONES. LITTLE CHANGE IN WAVES AND SEAS THROUGH
THE PERIOD...GENERALLY 2 TO 4 FOOT RANGE...BUT LOCALLY HIGHER NEAR
STRONGER SHOWER AND THUNDERSTORM ACTIVITY. 12/DS

&&

.AVIATION (23/00Z TAF ISSUANCE)...GENERAL VFR/MVFR CONDITIONS
EXPECTED NEXT 24 HOURS WITH SCATTERED TO OCNLY NUMEROUS SHOWER AND
THUNDERSTORM ACTIVITY AROUND THE AREA. WILL LIKELY CONTINUE TO SEE
PERIODS OF IFR (OR EVEN BRIEF LIFR) IN AND NEAR THE STRONGER STORMS
INTO TUESDAY. GENERAL LIGHT WESTERLY WIND FLOW...BUT VARIABLE AND
GUSTY NEAR SHOWERS AND THUNDERSTORMS. PATCHY LIGHT OVERNIGHT FOG
POSSIBLE ESPECIALLY IN LOCATIONS WHERE HEAVIER RAINFALL FELL DURING
THE DAY ON SUNDAY...BUT HAVE NOT INCLUDED IN TAFS DUE TO
UNCERTAINTIES OF DEVELOPMENT. 12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      76  89  74  92  74 /  50  50  20  30  30
PENSACOLA   76  89  78  91  77 /  60  60  30  40  30
DESTIN      78  86  79  87  80 /  60  60  30  50  30
EVERGREEN   73  89  71  94  70 /  60  70  30  40  30
WAYNESBORO  73  91  69  94  69 /  50  50  20  30  30
CAMDEN      73  89  72  91  69 /  50  60  30  40  30
CRESTVIEW   74  89  74  94  73 /  60  70  50  50  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 7 PM TUESDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...

FL...HIGH RIP CURRENT RISK UNTIL 7 PM TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 22, 3:37 PM CST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
437 PM CDT MON JUL 22 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-232145-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
437 PM CDT MON JUL 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DECREASE IN
COVERAGE OVERNIGHT WITH SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS DEVELOPING AGAIN ON TUESDAY. THE STRONGER STORMS WILL
BE CAPABLE OF LOCALLY HEAVY RAINFALL...STRONG WIND GUSTS IN EXCESS OF
40 MPH AND FREQUENT LIGHTNING.

THERE IS A HIGH RISK OF LIFE THREATENING RIP CURRENTS ALONG AREA
BEACHES THROUGH TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE WEATHER PATTERN CONTINUES TO SUPPORT THE DEVELOPMENT OF ISOLATED
TO SCATTERED SHOWERS AND STORMS FOR MOST OF THE AREA THROUGH
SUNDAY...WITH THE BETTER COVERAGE DURING THE DAYTIME HOURS. SOME OF
THE STRONGER STORMS WILL LIKELY CONTAIN LOCALLY HEAVY
RAINFALL...BRIEF STRONG WIND GUSTS AND FREQUENT LIGHTNING ACTIVITY.

THERE IS A MODERATE RISK OF RIP CURRENTS FOR WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED
THROUGH SUNDAY.

GMZ630>635-650-655-670-675-232145-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
437 PM CDT MON JUL 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TONIGHT AND TUESDAY

SCATTERED TO OCCASIONALLY NUMEROUS SHOWERS AND STORMS WILL CONTINUE
THROUGH TUESDAY. WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER IN STORMS.
FREQUENT LIGHTNING ACTIVITY WILL ALSO BE A HAZARD IN STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE WEATHER PATTERN CONTINUES TO SUPPORT THE DEVELOPMENT OF ISOLATED
TO SCATTERED SHOWERS AND STORMS DURING THE OUTLOOK. WINDS...WAVES
AND SEAS WILL BE LOCALLY HIGHER IN STORMS. FREQUENT LIGHTNING
ACTIVITY WILL ALSO BE A HAZARD IN STORMS.

In the hours before

Special weather statement, Jul 22, 2:12 PM CST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
312 PM CDT MON JUL 22 2013

ALZ052-MSZ067-075-076-222115-
WASHINGTON AL-WAYNE MS-PERRY MS-GREENE MS-
312 PM CDT MON JUL 22 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WAYNE...
NORTHEASTERN PERRY AND NORTHERN GREENE COUNTIES IN SOUTHEAST
MISSISSIPPI...WASHINGTON COUNTY IN SOUTHWEST ALABAMA...THROUGH 415 PM
CDT...

AT 308 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES EAST OF WAYNESBORO TO 14 MILES SOUTH OF
WAYNESBORO TO 6 MILES EAST OF RICHTON...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WAYNESBORO...         STATE LINE...         BUCKATUNNA...
  RICHTON...            WAGARVILLE...         VINEGAR BEND...
  TIBBIE...             SAINT STEPHENS...     MILLRY...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO AROUND 45
MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW
AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE
PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION. MINOR FLOODING OF LOW LYING AND FLOOD PRONE
AREAS IS ALSO POSSIBLE.

&&
Special weather statement, Jul 22, 3:36 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
436 PM CDT MON JUL 22 2013

ALZ062-064-222230-
UPPER BALDWIN AL-LOWER BALDWIN AL-
436 PM CDT MON JUL 22 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL BALDWIN COUNTY
IN SOUTHWEST ALABAMA...THROUGH 530 PM CDT...

AT 434 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 2 MILES SOUTHEAST OF SPANISH FORT TO POINT
CLEAR...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SUMMERDALE...         SPANISH FORT...       SILVERHILL...
  ROBERTSDALE...        POINT CLEAR...        LOXLEY...
  FAIRHOPE...           DAPHNE...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 34 AND 58.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

&&
Special weather statement, Jul 22, 3:43 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
443 PM CDT MON JUL 22 2013

ALZ061-MSZ078-079-222230-
STONE MS-UPPER MOBILE AL-GEORGE MS-
443 PM CDT MON JUL 22 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN STONE AND GEORGE
COUNTIES IN SOUTHEAST MISSISSIPPI...WESTERN MOBILE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 530 PM CDT...

AT 440 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 16 MILES EAST OF
WIGGINS...OR 17 MILES EAST OF PERKINSTON...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LUCEDALE...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

&&
Special weather statement, Jul 22, 3:57 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
457 PM CDT MON JUL 22 2013

ALZ062-064-FLZ001-002-222245-
INLAND ESCAMBIA FL-UPPER BALDWIN AL-COASTAL ESCAMBIA FL-
LOWER BALDWIN AL-
457 PM CDT MON JUL 22 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BALDWIN COUNTY
IN SOUTHWEST ALABAMA...CENTRAL ESCAMBIA COUNTY IN NORTHWEST
FLORIDA...THROUGH 545 PM CDT...

AT 454 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 4 MILES NORTH OF LOXLEY TO ROBERTSDALE TO 5 MILES
EAST OF POINT CLEAR...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WEST PENSACOLA...     MYRTLE GROVE...       GONZALEZ...
  ENSLEY...             BELLVIEW...           SUMMERDALE...
  STAPLETON...          SILVERHILL...         ROBERTSDALE...

THIS INCLUDES INTERSTATE 10 IN FLORIDA BETWEEN MILE MARKERS 1 AND 10.
THIS INCLUDES INTERSTATE 10 IN ALABAMA BETWEEN MILE MARKERS 41 AND
66.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

&&
Special weather statement, Jul 22, 4:10 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
510 PM CDT MON JUL 22 2013

ALZ053>055-057-058-222315-
BUTLER AL-CRENSHAW AL-MONROE AL-WILCOX AL-CLARKE AL-
510 PM CDT MON JUL 22 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN BUTLER...
NORTHERN CRENSHAW...NORTHEASTERN MONROE...WILCOX AND NORTHEASTERN
CLARKE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 615 PM CDT...

AT 507 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 12 MILES SOUTHWEST OF MONTGOMERY TO
THOMASVILLE...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BOYKIN...             YELLOW BLUFF...       PINE HILL...
  PINE APPLE...         OAK HILL...           CAMDEN...
  THOMASVILLE...        I65 AND AL 185...     I65 AND AL 10...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 126 AND 139.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

&&
Special weather statement, Jul 22, 4:22 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
522 PM CDT MON JUL 22 2013

ALZ062-FLZ001-222300-
INLAND ESCAMBIA FL-UPPER BALDWIN AL-
522 PM CDT MON JUL 22 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BALDWIN COUNTY IN
SOUTHWEST ALABAMA...NORTHERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
THROUGH 600 PM CDT...

AT 517 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BAY MINETTE...
OR 7 MILES SOUTH OF I65 AND AL 287...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  I65 AND AL 287...     BAY MINETTE...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

&&

The radar

The Mobile radar (KMOB), 102 km away, was scanning. The volume nearest the first event began at 22:44 UTC.

Open the radar archive at this moment

Event by event

3 flash flood, 1 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Escambia

When
July 22, 4:44 PM CST to 4:45 PM CST
Where
Escambia County, Pensacola
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
Public
Coordinates
30.420, -87.220

Trees and power lines blown down on Lloyd Street and Scenic Highway.

Tornado, Escambia

When
July 22, 5:30 PM CST to 5:31 PM CST
Where
Escambia County, 9.18 mi ENE of Pensacola Beach to 9.19 mi ENE of Pensacola Beach
Rating
EF0
Path length
0.01 mi
Path width
30 yd
Property damage
$5,000
Reported by
Public
Coordinates
30.387, -86.991

Waterspout came ashore as a tornado near Oak Drive and quickly dissipated. A few trees were blown over onto road by tornado and a few power lines were left sagging.

Flash Flood, Santa Rosa

When
July 22, 5:45 PM CST to 6:45 PM CST
Where
Santa Rosa County, 1.43 mi NW of Navarre to 1.3 mi W of Navarre
Cause
Heavy Rain
Property damage
$10,000
Reported by
Public
Coordinates
30.416, -86.885

Automobiles were stalled due to flood waters on U.S. Highway 98 where water was at least one foot deep in places. Water was also reported at least 6 inches over the roadway on Mercado Street and Avenida Del Sol in Navarre.

Flash Flood, Santa Rosa

When
July 22, 7:21 PM CST to 8:30 PM CST
Where
Santa Rosa County, 2.48 mi WNW of Navarre to 2.61 mi W of Navarre
Cause
Heavy Rain
Property damage
$25,000
Reported by
State Official
Coordinates
30.410, -86.910

Flood water at least 2 foot deep reported in a house on Aurora Drive in Holley By The Sea Community.

Flash Flood, Santa Rosa

When
July 22, 7:21 PM CST to 8:30 PM CST
Where
Santa Rosa County, 2.48 mi WNW of Navarre to 2.61 mi W of Navarre
Cause
Heavy Rain
Property damage
$25,000
Reported by
State Official
Coordinates
30.410, -86.910

Flood water at least 2 foot deep reported in a house on Aurora Drive in Holley By The Sea Community.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2013Every state in 2013This day in weather historyThe tornado archive for Florida, 2013Warnings in Florida, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 472104, 472106, 472107, 472108, 472109.